MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD UNI TIB TRAY SZ B RM PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD UNI TIB TRAY SZ B RM PMA; KNEE PROSTHESIS
Catalog Number 154721
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during a procedure, it was found that the plastic packaging inside the carton was not sealed, indicating that the sterile barrier had been breached and could not be used on the patient.The surgery was completed with another device.It was eventually confirmed that initially, the distributor accidentally sent the hospital a product which they had already opened.This was clarified with the hospital and surgeon.This event is related to a malfunction that could potentially lead to a sterility issue or serious injury.However, no patient harm or further outcome was reported.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the communications with our china commercial office the root cause of the reported issue is attributed distribution where the third party distributor supplied an opened product to the hospital in error.No corrective, preventive or field action was taken following the investigation of this event, however based on the communications with our china commercial office, the third party distributor has been informed by zimmer biomet china that they will need to store opened products in a separate area from unopened products in the future.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXFORD UNI TIB TRAY SZ B RM PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19981271
Report Number3002806535-2024-00292
Device Sequence Number8083357
Product Code NRA
UDI-Device Identifier05019279388875
UDI-Public(01)05019279388875(17)320517(10)7252976
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number154721
Device Lot Number7252976
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age1 MO
Patient SexFemale